MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Air Embolism (1697); Embolism/Embolus (4438)
Date of Event 09/20/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient information was not provided.Livanova (b)(4) manufactures the s5 system.The incident occurred in (b)(6) germany.Based on the current level of information and on what communicated by the customer at the phone, there is no alleged malfunction of the s5 system and air was pumped into the patient due to user error in mounting the tube in the wrong direction.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that a patient was injured and a s5 system was used.According to the management of cardiotechnology, the tube was inserted in the wrong direction and air was pumped into the patient.The patient died.Reportedly, the machine has been taken out of service.No additional information regarding the patient and the event were provided.
 
Additional Manufacturer Narrative
A review of the dhr could not identify any deviations or nonconformities relevant to the issue.Read-out analysis revealed that there is no information related to the date of the event.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: through follow-up communication livanova learned that operation for this case was on 2nd february 2022, the event time was around 12 am, no information about the exact time.Moreover, exact status of the involved s5 system is unknown.The serial read-out of the pump (real time device parameters and setting recording file) was analyzed and confirmed that no event was stored in the pump micro-controller on 2nd february 2022.Therefore, considering that events before and after the event date were stored, it cannot be ruled out that the device was never used on february 2nd, 2022.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The review of the complaints on the affected device has been performed, highlighting that no similar event has been registered since its installation in 2016, neither concerning for similar complaints due to the fragmentary information made available and the inability to obtain more despite attempts, we cannot draw definitive conclusions about the dynamics of the event.Based on the information provided, we can reasonably exclude malfunctions of the hlm machine and it is likely that it was a user error, but the exact dynamics of the error have not been clarified.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Through follow up, livanova was informed the event date was 20 february 2022, and the event time was between 1p.M.And 3p.M.Moreover, exact status of the involved s5 system is unknown no additional information has been provided on the dynamics of the event and on the precise tube insertion error.The serial read-out of the pump (real time device parameters and setting recording file) was analyzed and confirmed that no event was stored in the pump micro-controller on (b)(6) 2022.The events of the days before and after 20 february 2022 were reviewed but no evidence of specific malfunction was identified.The review of the complaints on the affected device has been performed, highlighting that no similar event has been registered since its installation in 2016, neither concerning for similar complaints.Based on the information provided, no definitive conclusion can be assessed and the most probable root cause was a user error.Therefore, a hlm machine malfunction can be reasonably excluded.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15347776
Report Number9611109-2022-00453
Device Sequence Number12069985
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public010403381790090011160908
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48-50-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer11/17/2022
01/11/2023
03/30/2023
08/15/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/16/2022
02/08/2023
04/26/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale
Patient Weight999 KG